Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 5, 2017, 2:50 PM CDT for Wayne County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 5, 2017, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459
WUUS53 KPAH 051950
SVRPAH
ILC191-052015-
/O.NEW.KPAH.SV.W.0073.170405T1950Z-170405T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
250 PM CDT WED APR 5 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central Wayne County in south central Illinois...
* Until 315 PM CDT
* At 250 PM CDT, a severe thunderstorm was located near Wayne City,
or near Fairfield, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairfield, Wayne City, Cisne, Jeffersonville, Sims and Mount Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 8815 3848 8815 3826 8847 3838 8864
3861 8843
TIME...MOT...LOC 1950Z 223DEG 26KT 3838 8849
HAIL...1.00IN
WIND...60MPH
$$
ps1 follow-up statement
404
WWUS53 KPAH 052002
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
302 PM CDT WED APR 5 2017
ILC191-052015-
/O.CON.KPAH.SV.W.0073.000000T0000Z-170405T2015Z/
Wayne IL-
302 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN WAYNE COUNTY...
At 302 PM CDT, a severe thunderstorm was located near Cisne, or near
Fairfield, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fairfield, Cisne, Jeffersonville and Mount Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 8815 3848 8815 3832 8839 3847 8856
3861 8843
TIME...MOT...LOC 2002Z 223DEG 26KT 3844 8841
HAIL...1.00IN
WIND...60MPH
$$
psWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:38 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 5, 2:38 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 238 PM CDT Wed Apr 5 2017 .SHORT TERM...(Tonight through Friday night) Issued at 223 PM CDT Wed Apr 5 2017 Convective Watch posted just to our east. And it does appear threat will remain just to our east, even though we have picked up on some couplets/rotations in convective elements in southwest IL/far southeast MO vicinity, as well as marginally svr cores that thus far, have produced only small hail. We'll maintain ongoing vigilant wx watch for cells ongoing, but threat is hyper diminishing after 22Z-24Z, so it's a short window of opportunity for svr. With Low tracking into Indiana early this evening, mean southwesterlies will increase with sub Advisory threshold gusts. They'll continue overnight, as eventually, colder air comes in on winds that shift to the west, then northwest, by late tonight- early tmrw morning. Pops linger, albeit devoid of thunder, thru the night and activate again tmrw, particularly east. Diurnal destabilization combined with another spoke of PVA tmrw pm will enhance these pops along/to our eastern border. Colder air spills in tmrw night, but winds hold up and clouds will be persistent with ridge remaining to our west, despite temps dropping into 30s. Best night of radiational cooling then comes Fri night with the ridge moving in, skies clearing, and winds diminishing. We'll continue with areas of frost over all but southern SEMO, and highlighting the hazard on HWO. .LONG TERM...(Saturday through Tuesday) Issued at 354 AM CDT Wed Apr 5 2017 Long term will start off dry with high pressure drifting off to our east Saturday. This will allow for things to begin to warm up as winds eventually become more southerly and increase. May end up seeing some warm advection cloudiness Saturday, but do not think we will see any precip out of them at this time. Bigger warm up should come Sunday, with more in the way of sunshine and afternoon temps back into the mid 70s. Next cold front will be moving southeast toward the Ohio Valley as we head into early next week. Will begin to bring lower shower/thunderstorm chances back in for Monday, in the warm sector, but chcs will increase dramatically Tuesday as the moves actually moves into the forecast area. && .AVIATION... Issued at 223 PM CDT Wed Apr 5 2017 Restricted CIGS/VSBYS in convection will continue til 22-24Z time frame, after which thunder risk diminishes despite lingering shower chance, at least vicinity, thru the evening. Lowering CIGS occur with that linger, and persist overnight, as winds slowly shift from southwest to northwest by late tonight-tmrw morning. Strong gusts to nr 30 kts are possible, and while cloud bases may temporarily improve tmrw morning, restricted CIGS are still anticipated. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Apr 5, 5:17 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook...corrected typos National Weather Service Paducah KY 517 AM CDT Wed Apr 5 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 517 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms this afternoon in areas east of the Mississippi River. Higher chances will exist from the Pennyrile region of western Kentucky northward into adjacent portions of southwest Indiana and the Wabash River Valley of southeast Illinois. Damaging wind gusts, hail and even an isolated tornado or two are all possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be a chance for some scattered frost Friday night over many locations east of the Mississippi River if surface winds manage to go calm. Thunderstorm chances return Monday and especially next Tuesday. Some severe storms cannot be ruled out, but lightning and heavy rainfall seem more likely at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate this afternoon over western Kentucky, southwest Indiana and southern Illinois.
In the hours before
Local storm report, Apr 5, 11:06 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 AM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL EAST CAPE GIRARDEAU 37.30N 89.50W
04/03/2017 E1.25 INCH ALEXANDER IL PUBLIC
QUARTER TO HALF-DOLLAR SIZED HAIL.
&&
DBLocal storm report, Apr 5, 11:33 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG PERRYVILLE 37.73N 89.87W
04/05/2017 PERRY MO LAW ENFORCEMENT
STREET SIGN AND TREE LIMBS BLOWN DOWN...ITEMS SUCH AS
TRASH CANS AND WINDOW PLANTERS DISPLACED. ONE ENTIRE TREE
WAS BLOWN DOWN.
&&
DBSpecial weather statement, Apr 5, 1:18 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
118 PM CDT WED APR 5 2017
ILZ075-080-081-084-085-088-089-092-093-KYZ001-003-MOZ076-086-087-
110>112-114-051915-
Jackson IL-Union IL-Johnson IL-Perry IL-Alexander IL-Franklin IL-
Williamson IL-Jefferson IL-Pulaski IL-Carlisle KY-Fulton KY-
Bollinger MO-Cape Girardeau MO-Mississippi MO-Stoddard MO-
New Madrid MO-Scott MO-Perry MO-
118 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...JEFFERSON...
JOHNSON...ALEXANDER...FRANKLIN...PERRY...WILLIAMSON...JACKSON...
WESTERN FULTON...WEST CENTRAL CARLISLE...MISSISSIPPI...SCOTT...
BOLLINGER...PERRY...NEW MADRID...STODDARD AND CAPE GIRARDEAU COUNTIES
UNTIL 215 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delta, or near Chaffee, moving northeast at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm. Numerous other storms across southeast Missouri and
southwest Illinois are likewise capable of producing small hail and
strong wind gusts.
Locations impacted include...
Cape Girardeau, Carbondale, Marion, Sikeston, Mount Vernon, Jackson,
Herrin, Perryville, West Frankfort, Murphysboro, Dexter, Benton, Du
Quoin, Charleston, Pinckneyville, Carterville, Scott City, Anna,
Johnston City and Portageville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3639 8997 3663 8996 3663 9015 3688 9026
3704 9011 3764 9015 3787 8994 3780 8967
3822 8959 3821 8915 3847 8914 3847 8870
3734 8871 3730 8897 3707 8918 3651 8926
3657 8939 3646 8947 3658 8955 3634 8954
TIME...MOT...LOC 1818Z 227DEG 61KT 3714 8976Special weather statement, Apr 5, 2:12 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
212 PM CDT WED APR 5 2017
ILZ075-076-080>094-INZ085-KYZ003>007-010-014-MOZ087-112-052000-
Gallatin IL-Johnson IL-Wayne IL-Saline IL-Perry IL-Franklin IL-
White IL-Massac IL-Jackson IL-Pope IL-Union IL-Hardin IL-
Alexander IL-Hamilton IL-Williamson IL-Jefferson IL-Pulaski IL-
Posey IN-Carlisle KY-McCracken KY-Ballard KY-Crittenden KY-
Livingston KY-Union KY-Graves KY-Cape Girardeau MO-Mississippi MO-
212 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...WAYNE...
JEFFERSON...JOHNSON...ALEXANDER...EASTERN PERRY...WHITE...MASSAC...
WILLIAMSON...HAMILTON...GALLATIN...POPE...SALINE...FRANKLIN...
HARDIN...JACKSON...NORTHWESTERN POSEY...WESTERN LIVINGSTON...
NORTHWESTERN GRAVES...MCCRACKEN...BALLARD...NORTHWESTERN
CRITTENDEN...NORTHEASTERN CARLISLE...WEST CENTRAL UNION...
NORTHEASTERN MISSISSIPPI AND EAST CENTRAL CAPE GIRARDEAU COUNTIES
UNTIL 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms near
Metropolis, Anna-Jonesboro, and Carbondale, moving northeast at 60
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carbondale, Paducah, Marion, Mount Vernon, Herrin, Harrisburg, West
Frankfort, Murphysboro, Benton, Metropolis, Carterville, Carmi,
Fairfield, Anna, Eldorado, Johnston City, McLeansboro, Cairo,
Christopher and Jonesboro.
LAT...LON 3826 8815 3816 8793 3817 8791 3766 8816
3749 8806 3739 8847 3694 8849 3692 8908
3707 8931 3699 8927 3699 8930 3725 8946
3728 8952 3740 8942 3795 8960 3796 8916
3847 8914 3847 8870 3853 8870 3860 8816
TIME...MOT...LOC 1910Z 208DEG 69KT 3719 8879
psLocal storm report, Apr 5, 2:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 N WHITESVILLE 37.76N 86.87W
04/05/2017 M0.75 INCH DAVIESS KY NWS EMPLOYEE
&&
RJPLocal storm report, Apr 5, 2:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL GALATIA 37.84N 88.61W
04/05/2017 E0.88 INCH SALINE IL PUBLIC
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:07 AM CDT | Severe Thunderstorm Warning | PAH | Jackson | 23 min |
| Apr 5, 2:19 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 41 min |
| Apr 5, 9:29 AM CDT | Special Weather Statement | PAH | Hardin, Massac, Pope | 31 min |
| Apr 5, 11:56 AM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 10 days |
| Apr 5, 11:58 AM CDT | River Flood Warning | PAH | Alexander, Pulaski | 9 days |
| Apr 5, 1:18 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 57 min |
| Apr 5, 2:12 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Gallatin, Hamilton, Hardin, Jackson and 10 more | 48 min |
| Apr 5, 3:18 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 27 min |
| Apr 5, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne, White | 29 min |
| Apr 5, 3:53 PM CDT | Tornado Warning | PAH | Edwards, Wayne, White | 37 min |
| Apr 5, 4:15 PM CDT | Wind Advisory | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 4 more | 4 hr |
| Apr 5, 5:47 PM CDT | Special Weather Statement | PAH | Edwards | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.